Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Olive16

Anyone experience rib/chest pain on Accutane?

Recommended Posts

Hi, guys!  So I just started Accutane (Zenatane) 60mg about a week ago.  For the past couple of days I've been having really bad rib pain.  It's all throughout my ribs and up to my chest.  It's really achy- basically feels like bruising on the inside of my body.  It's not bad all the time.  It's when I have pressure on them, like when laying on my stomach, and then I take that pressure away.  It knocks the wind out of me!  It also happens when I am leaning forward/hunching and then straighten up or stretch.  I found some people online who also experienced this- some said it went away and others said it got worse and spread to other parts of the body.  I was just wondering if anyone else has experienced this and what your experience was/is, or if you think it could be related to the Accutane.  Please let me know; I'm kind of worried!

Link to comment
Share on other sites

Thanks for responding. If it keeps up I'll tell my derm at my check up appointment at the end of February. I just want to wait it out a little. I just started recently so my body might just be getting used to it. I took ibuprofen today and that at least helped!

Link to comment
Share on other sites

i had this pain during the the first three weeks, the exact pain u are having. I experienced it when i hunched over and stuff but it goes away. I get it sometimes now. btw i just completed my first month on 70mg and i am 17 years old

Link to comment
Share on other sites

Hi! I've been on accutane for one month now, I started with 40mg and got upped to 60mg last week. I experienced the same chest/ribcage pain as you do in the beginning. I did some research and found that many others experienced this while on the medication, so I'm pretty sure it's just another side effect. However if you're still unsure it wouldn't hurt to talk to your doctor. Best of luck! xoxo

Link to comment
Share on other sites

I'm so glad it's not just me! I've been on Isotretinoin for 8 days today, and I started getting the pain 3 days ago. I'm already on painkillers due to a disability (I suffer from hip problems and cannot walk due to excruciating pain), but I haven't been taking my Ibuprofen with my Co-Codamol. I definitely think I'll start taking it again now I've seen this!

If you're still active on this forum could you let me know if the pain stopped when you came off Isotretinoin/Accutane and how long the pain lasted for you?

Link to comment
Share on other sites

Accutane is known to effect the joints and bone in some people. Some have had their pain subside after Accutane and some have not. If you already have issues, then it is possible that Accutane will exuberate these problems, in which may or may not get worse. Good Luck  

• bone and muscle problems. Accutane may affect bones, muscles, and ligaments and cause pain in your joints or muscles. Tell your doctor if you plan hard physical activity during treatment with Accutane. Tell your doctor if you get: •  back pain • joint pain • broken bone. Tell all healthcare providers that you take Accutane if you break a bone.
 
Stop Accutane and call your doctor right away if you have muscle weakness.  Muscle weakness with or without pain can be a sign of serious muscle damage.  Accutane may stop long bone growth in teenagers who are still growing

Link to comment
Share on other sites

On 1/27/2016 at 11:24 PM, Valerie1987 said:

I have a weird pain on my side like under my ribs.  I thought I was dying of liver failure, but my liver test came back good so I'm not sure 

Did it ever get worse? I feel like i have the same pain and was thinking of going to the hospital to get a cat scan 

Link to comment
Share on other sites

I'm currently only on day 12 of Accutane 40 mg and I've been feeling a soreness/pain in my sternum area for a few days now. At first I thought I maybe hurt myself lifting something heavy, but it doesn't feel like a muscle soreness. I started looking up pain on the sides of my sternum/sternum bruising and after finding costochondritis and seeing that other people have experienced the same thing on Accutane, I'm pretty sure that's what is going on. The pain only comes with certain movements and deep breathing, so it is manageable, but I was wondering if there are any long-term effects or if it will persist throughout the rest of my time on Accutane.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×